Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 75, NWS Detroit, MI

September 25, 2012

NWS Detroit, MI issued this small craft advisory at Sep 25, 2012, 3:40 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2012, 3:40 AM EDT (07:40 UTC)
Expired
Sep 25, 2012, 10:00 AM EDT
In force
6 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WHUS73 KDTX 250740
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 AM EDT TUE SEP 25 2012

...WINDS AND WAVES WILL BE SUBSIDING THIS MORNING...

.A COLD FRONT WILL REMAIN NEARLY STATIONARY OVER NORTHERN LAKE HURON 
THROUGH THE AFTERNOON BEFORE BEING DRIVEN SOUTH TONIGHT...REACHING 
LAKE ERIE BY LATE WED MORNING. THE COMBINATION OF INCREASED 
STABILITY OVER THE WATER DUE TO LOW LEVEL WARM AIR ADVECTION AND A 
SLIGHTLY WEAKENING LOW LEVEL GRADIENT WILL CONTINUE TO ALLOW WINDS 
TO DECREASE ACROSS LAKE HURON THIS MORNING. EXPECT GALES TO END 
AROUND 08Z THIS MORNING. THUS THE GALE WARNING WILL NOT BE EXTENDED. 
THE PASSAGE OF THE COLD FRONT WILL VEER THE WINDS TO THE 
NORTH-NORTHEAST. SHALLOW COLD AIR ADVECTION TONIGHT WILL BOOST 
INSTABILITY OVER LAKE HURON. THIS WILL RESULT IN A BRIEF INCREASE IN 
THE WINDS LATE TONIGHT ALONG THIS PUSH OF COLDER AIR. AS A 
RESULT...WAVES OVER SOUTHERN LAKE HURON WILL BRIEFLY INCREASE WED 
MORNING. WINDS WILL THEN WEAKEN CONSIDERABLY LATE WEDNESDAY AS 
STRONG HIGH PRESSURE EXPANDS ACROSS THE GREAT LAKES. THIS HIGH WILL 
DOMINATE THE FORECAST INTO THE WEEKEND.

LHZ362-363-250845-
/O.CAN.KDTX.GL.W.0025.000000T0000Z-120925T0800Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
340 AM EDT TUE SEP 25 2012

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LHZ421-422-251400-
/O.NEW.KDTX.SC.Y.0075.120925T0740Z-120925T1400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
340 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT TUESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
634 
WHUS73 KDTX 251344
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
944 AM EDT TUE SEP 25 2012

...WINDS AND WAVES WILL BE SUBSIDING THIS MORNING...

.A COLD FRONT WILL REMAIN NEARLY STATIONARY OVER NORTHERN LAKE HURON 
THROUGH THE AFTERNOON BEFORE BEING DRIVEN SOUTH TONIGHT...REACHING 
LAKE ERIE BY LATE WED MORNING. THE COMBINATION OF INCREASED 
STABILITY OVER THE WATER DUE TO LOW LEVEL WARM AIR ADVECTION AND A 
SLIGHTLY WEAKENING LOW LEVEL GRADIENT WILL CONTINUE TO ALLOW WINDS 
TO DECREASE ACROSS LAKE HURON THIS MORNING. EXPECT GALES TO END 
AROUND 08Z THIS MORNING. THUS THE GALE WARNING WILL NOT BE EXTENDED. 
THE PASSAGE OF THE COLD FRONT WILL VEER THE WINDS TO THE 
NORTH-NORTHEAST. SHALLOW COLD AIR ADVECTION TONIGHT WILL BOOST 
INSTABILITY OVER LAKE HURON. THIS WILL RESULT IN A BRIEF INCREASE IN 
THE WINDS LATE TONIGHT ALONG THIS PUSH OF COLDER AIR. AS A 
RESULT...WAVES OVER SOUTHERN LAKE HURON WILL BRIEFLY INCREASE WED 
MORNING. WINDS WILL THEN WEAKEN CONSIDERABLY LATE WEDNESDAY AS 
STRONG HIGH PRESSURE EXPANDS ACROSS THE GREAT LAKES. THIS HIGH WILL 
DOMINATE THE FORECAST INTO THE WEEKEND.

LHZ421-422-251445-
/O.EXP.KDTX.SC.Y.0075.000000T0000Z-120925T1400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
944 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 12 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 15 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT TUESDAY. 

$$

KURIMSKI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 3:17 AM EDT, 23 minutes earlier.

Area forecast discussion, Sep 25, 3:17 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 AM EDT TUE SEP 25 2012

.SHORT TERM...TODAY AND TONIGHT

A SURFACE COLD FRONT NOW EXTENDS FROM NORTHERN LAKE HURON BACK TO
S-CNTL MN AND NRN SD PER 07Z SFC ANALYSIS. THIS FRONT WILL REMAIN
QUASI-STATIONARY ACROSS NORTHERN MI TODAY AS THE FLOW ALOFT
CONTINUES TO TRANSITION TOWARD A MORE WESTERLY DIRECTION /PARALLEL
TO THE SFC FRONT/. LARGER SCALE DYNAMIC FORCING ALONG THIS FRONT HAS
STEADILY BEEN WANING DURING THE NIGHT IN THE WAKE OF A MID LEVEL
IMPULSE SHEARING OFF TO THE EAST. THE 00Z MODEL SUITE INDICATE A
PAIR OF POSITIVE PV ANOMALIES DROPPING INTO THE NORTHERN GREAT LAKES
LATE TODAY INTO TONIGHT. IN RESPONSE...WEAK SFC LOW PRESSURE IS
FORECAST TO DEVELOP ALONG THE FRONT OVER CNTL MI THIS AFTERNOON AND
TRACK ACROSS LAKE HURON TONIGHT. THIS ALONG WITH SFC HIGH PRESSURE
BUILDING INTO WRN UPPER MI WILL HELP DRIVE THE COLD FRONT SOUTH
ACROSS THE FORECAST AREA TONIGHT...ADVANCING INTO METRO DETROIT
TOWARD DAYBREAK WED. ALTHOUGH LOW-MID TROPOSPHERIC FRONTOGENSIS IS
EXPECTED TO REDEVELOP ALONG THE FRONT...A CONTINUED SEVERE LACK OF
MOISTURE ALONG THIS FRONT REMAINS SUPPORTIVE OF A DRY FROPA AT LEAST
ACROSS THE NORTHERN HALF OF THE FCST AREA.

ANY CHANCE OF PRECIP TODAY/TONIGHT WILL ACTUALLY ARISE OUT OF THE
SYSTEM CURRENTLY OVER MISSOURI. NUMEROUS SHORT WAVES NOW SHOWN
ROTATING INTO THE MID MS VALLEY /MOST NOTABLE OVER SRN IA/ WILL
TRACK EAST TODAY. INCREASED LOW LEVEL SW FLOW IN ADVANCE OF THESE
WAVES WILL TRANSPORT MUCH BETTER MOISTURE INTO THE OHIO VALLEY. THE
BULK OF THE 00Z MODEL SUITE CONTINUE TO SHOW THE NORTHERN EDGE OF
THIS HIGHER LOW-MID LEVEL MOISTURE NUDGING UP INTO THE EXTREME
SOUTHERN PORTIONS OF THE FORECAST AREA TODAY ALONG WITH A PLUME OF
STEEPER MID LEVEL LAPSE RATES. WHILE THE EVOLUTION OF THE CONVECTION
TO THE SOUTH TODAY WILL CERTAINLY IMPACT THE DEGREE OF MOISTURE AND
INSTABILITY TRANSPORT INTO SRN MI...THE 00Z MODEL SUITE REMAIN
SUPPORTIVE OF A LOW CHANCE OF CONVECTION LATE THIS AFTERNOON AND
TONIGHT /MAINLY ALONG AND SOUTH OF THE I-94 CORRIDOR/.

WITH THE SFC COLD FRONT REMAINING NORTH...CONTINUED LOW LEVEL WARM
AIR ADVECTION UNDER SW FLOW SHOULD BOOST TEMPS UP INTO THE 70S
TODAY. IN FACT...MAX TEMPS UPSTREAM YESTERDAY WHERE IN THE UPPER
70S. POTENTIAL CLOUD COVER THIS AFTERNOON WILL WARRANT A
CONSERVATIVE APPROACH TO FCST MAX TEMPS ATTM /LOW-MID 70S/. SHALLOW
COLD AIR ADVECTION IN THE WAKE OF THE FROPA TONIGHT WILL ALLOW TEMPS
TO DROP OFF INTO THE 40S NORTH OF THE I-69 CORRIDOR AND 50S SOUTH.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

ONE MORE UPPER WAVE WILL DROP ACROSS MICHIGAN WEDNESDAY...THE LAST
IN A SERIES OF WAVES EMBEDDED IN A LONGWAVE TROUGH THAT HAS BEEN
PLAGUING THE AREA FOR MUCH OF THE PAST WEEK. COLD FRONT THAT WILL
LIE OVER THE SOUTHERN PORTION OF THE STATE EARLY IN THE DAY WILL GET
PUSHED SOUTH AS THE UPPER WAVE DROPS THROUGH. A FEW SHOWERS WILL BE
POSSIBLE NEAR THE OHIO BORDER BEFORE THE FRONT DROPS SOUTH AND
SUBSIDENCE BEHIND THE UPPER WAVE MOVES IN...ENDING CHANCES BY
EVENING. MODEL CONSENSUS IS A LITTLE FASTER WITH THE FRONTAL PASSAGE
THAN PREVIOUS RUNS...AND DID DROP FORECAST MAX TEMPS A FEW DEGREES
FOR WEDNESDAY TO ACCOUNT FOR CHANGE IN TIMING. SHOULD SEE NEAR 70
DEGREES FROM DETROIT SOUTHWARD AHEAD OF THE FRONT...WITH COOLER
READINGS IN THE 60S NORTH OF THERE.

DOME OF SURFACE HIGH PRESSURE WILL THEN BUILD INTO THE AREA LATE ON
WEDNESDAY AND HOLD THROUGH THURSDAY NIGHT. THIS WILL BRING DRY AND
QUIET WEATHER. CALM AND CLEARING CONDITIONS WEDNESDAY NIGHT COULD
ONCE AGAIN BRING SOME POTENTIAL FOR FROST FORMATION. CURRENT
FORECAST CARRIES MIN TEMPS NEAR OR ABOVE THE THRESHOLD...BUT WILL
HAVE TO WATCH. STRONG SUBSIDENCE INVERSION WILL LIMIT MIXING AND
HIGH TEMPERATURES ON THURSDAY...KEEPING HIGHS CONFINED TO THE 60S
DESPITE GOOD INSOLATION.

MEDIUM RANGE MODELS BEGIN TO DIVERGE WITH THE UPPER LEVEL PATTERN
OVER CANADA AND THE GREAT LAKES FRIDAY THROUGH MONDAY...AND
INTRODUCE SOME UNCERTAINTY INTO THE FORECAST. GEM AND EURO CONTINUE
TO DROP A NORTHERN STREAM WAVE DOWN INTO THE GREAT LAKES ON FRIDAY.
THEY THEN BRIEFLY CUT THE SYSTEM OFF FROM THE MAIN FLOW AND KEEP IT
OVER THE AREA THROUGH THE WEEKEND BEFORE IT GETS PICKED BACK UP BY
THE NORTHERN STREAM AND EXITS ON MONDAY. GFS AND UKMET MEANWHILE
REMAIN MUCH MORE PROGRESSIVE...TAKING THE MAJORITY OF THE ENERGY
FROM THE SYSTEM INTO EASTERN CANADA BY SATURDAY NIGHT...WHILE ALSO
DROPPING SOME ENERGY BACK INTO THE CENTRAL PLAINS. HAVE CONTINUED
WITH DRY FORECAST WITH NEAR AVERAGE TEMPERATURES FOR THE AM FORECAST
PACKAGE. GEM/EURO SOLUTION WOULD BE COOLER WITH RAIN POSSIBLE...BUT
WILL WAIT TO SEE OTHER MODELS TREND IN THIS DIRECTION BEFORE
INTRODUCING TO FORECAST.

&&

.MARINE...

A COLD FRONT WILL REMAIN NEARLY STATIONARY OVER NORTHERN LAKE HURON
THROUGH THE AFTERNOON BEFORE BEING DRIVEN SOUTH TONIGHT...REACHING
LAKE ERIE BY LATE WED MORNING. THE COMBINATION OF INCREASED
STABILITY OVER THE WATER DUE TO LOW LEVEL WARM AIR ADVECTION AND A
SLIGHTLY WEAKENING LOW LEVEL GRADIENT WILL CONTINUE TO ALLOW WINDS
TO DECREASE ACROSS LAKE HURON THIS MORNING. EXPECT GALES TO END
AROUND 08Z THIS MORNING. THUS THE GALE WARNING WILL NOT BE EXTENDED.
THE PASSAGE OF THE COLD FRONT WILL VEER THE WINDS TO THE
NORTH-NORTHEAST. SHALLOW COLD AIR ADVECTION TONIGHT WILL BOOST
INSTABILITY OVER LAKE HURON. THIS WILL RESULT IN A BRIEF INCREASE IN
THE WINDS LATE TONIGHT ALONG THIS PUSH OF COLDER AIR. AS A
RESULT...WAVES OVER SOUTHERN LAKE HURON WILL BRIEFLY INCREASE WED
MORNING. WINDS WILL THEN WEAKEN CONSIDERABLY LATE WEDNESDAY AS
STRONG HIGH PRESSURE EXPANDS ACROSS THE GREAT LAKES. THIS HIGH WILL
DOMINATE THE FORECAST INTO THE WEEKEND.

&&

.AVIATION...ISSUED 1250 AM EDT TUE SEP 25 2012

//DISCUSSION...

THE PRESSURE GRADIENT EFFECTS WILL STILL BE OBSERVED JUST OFF THE
SURFACE THIS MORNING WHERE WINDS WILL BE AROUND 40 KNOTS THIS
MORNING...LEADING TO LOW LEVEL WIND SHEAR INTO DAYBREAK. THE FLOW
WILL INCREASE ONCE AGAIN THIS AFTERNOON...BUT NOT TO THE LEVELS
OBSERVED MONDAY. OTHERWISE... WILL ONLY BE DEALING WITH MID
CLOUDS TODAY AS ANOTHER FRONT APPROACHES FROM THE NORTH.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE IN LOW-LEVEL WIND SHEAR TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ362-LHZ363...UNTIL 4 AM TUESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SC
LONG TERM....HLO
MARINE.......SC
AVIATION.....MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 24, 4:03 PM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 PM EDT MON SEP 24 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-252015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
403 PM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-252015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
403 PM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT FOR CENTRAL AND NORTHERN LAKE HURON AS
WELL AS INNER AND OUTER SAGINAW BAY THIS AFTERNOON AND
TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LAKE ST CLAIR...WESTERN
LAKE ERIE AND THE NEARSHORE WATERS OF SOUTHERN LAKE HURON THIS
AFTERNOON AND THIS EVENING. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE
OR MARINE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:47 PM EDTSmall Craft AdvisoryDTX30 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.